Alert archive / Indiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 138, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Apr 19, 2006, 1:05 AM EDT for Sullivan County, Indiana. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2006, 1:05 AM EDT (05:05 UTC)
- Expired
- Apr 19, 2006, 1:46 AM EDT
- In force
- 41 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
County Sullivan County, IN
The radar
The Evansville,IN radar (KVWX), 92 km from the middle of the area, began a volume at 05:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 5.1 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1825 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 276 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 190504
SVRIND
INC153-190600-
/O.NEW.KIND.SV.W.0138.060419T0505Z-060419T0600Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
105 AM EDT WED APR 19 2006
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SULLIVAN COUNTY IN SOUTHWEST INDIANA
* UNTIL 200 AM EDT
* AT 102 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED NEAR CARLISLE...OR ABOUT 14 MILES EAST OF
ROBINSON...AND MOVING NORTHEAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CARLISLE AROUND 115 AM EDT...
SULLIVAN AROUND 200 AM EDT...
LAT...LON 3903 8760 3890 8752 3891 8726 3924 8727
3924 8734
$$
CO2 follow-up statements
000
WWUS53 KIND 190512
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
112 AM EDT WED APR 19 2006
INC153-190600-
/O.CON.KIND.SV.W.0138.000000T0000Z-060419T0600Z/
SULLIVAN-
112 AM EDT WED APR 19 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM EDT
FOR SULLIVAN COUNTY...
AT 111 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR CARLISLE...OR ABOUT 17 MILES EAST OF
ROBINSON...MOVING NORTHEAST AT 10 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SULLIVAN AROUND 140 AM EDT...
HYMERA AROUND 200 AM EDT...
LAT...LON 3903 8760 3890 8752 3891 8726 3924 8727
3924 8734
$$
CO000
WWUS53 KIND 190546
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
146 AM EDT WED APR 19 2006
INC153-190556-
/O.CAN.KIND.SV.W.0138.000000T0000Z-060419T0600Z/
SULLIVAN-
146 AM EDT WED APR 19 2006
...THE SEVERE THUNDERSTORM WARNING FOR SULLIVAN COUNTY IS
CANCELLED...
LAT...LON 3903 8760 3890 8752 3891 8726 3924 8727
3924 8734
$$
COWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 7:05 PM EDT, 6 hours earlier.
Area forecast discussion, Apr 18, 7:05 PM EDT, 6 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 705 PM EDT TUE APR 18 2006 .AVIATION... QUIET WX THIS EVENING WILL PREVAIL WITH SFC HIGH PRESSURE ACROSS THE LWR MI ALONG WITH DRY/STABLE NE SFC FLOW. HOWEVER, BETWEEN 06Z AND 10Z INCREASING LIFT NORTHEAST OF A SFC WARM FRONT WILL PRODUCE AT LEAST SCATTERED SHOWER AND THUNDERSTORM ACTIVITY THAT MAY IMPACT THE HUF AND BMG SITES AFTER MIDNIGHT. GIVEN THE DRY E/NE FLOW AT THE SFC EXPECT MAINLY VFR CIGS ALL AREAS. BEST COVERAGE OF ANY PRECIP SHOULD OCCUR IN THE 08Z TO 14Z TIME FRAME WHEN THE STRONGEST 850MB JET TARGETS SW INDIANA...WITH DECREASING PRECIP AND CIGS THEREAFTER. A SMALL CHANCE FOR ADDITIONAL SHOWER OR TSTRM ACTIVITY WILL EXIST WEDS AFTER 21Z HOWEVER CHCS APPEAR TOO SMALL TO INCLUDE AT THIS TIME. && .DISCUSSION...FORECAST FOCUS IS ON CHANCES FOR RAIN THROUGH MUCH OF THE FORECAST PERIOD. ALTHOUGH MODELS IN DECENT AGREEMENT...DO NOT HAVE A LOT OF CONFIDENCE AS THEIR SOLUTIONS HAVE NOT BEEN THAT CONSISTENT IN TERMS OF PRECIPITATION. WILL USE A BLEND FOR BIG PICTURE...BUT NOT FOLLOW ANY SPECIFIC MODEL FOR DETAILS. TONIGHT STRONG ISENTROPIC LIFT WILL OCCUR JUST SOUTHWEST OF FORECAST AREA /FA/. THIS WILL CREATE SOME SHOWERS AND THUNDERSTORMS. HOWEVER THE ACTIVITY WILL HAVE TO OVERCOME A VERY DRY ATMOSPHERE. THE ISENTROPIC LIFT SHIFTS QUICKLY SOUTHEAST OF THE FA BY 12Z...AND WITH THE DRY ATMOSPHERE RAIN WILL HAVE A HARD TIME MAKING IT EAST. THUS WILL KEEP POPS IN CHANCE CATEGORY ACROSS SOUTHWESTERN FA AND TAPER QUICKLY OFF TO NO POPS ACROSS NORTHEAST FA. GUIDANCE TEMPERATURES LOOK OK WITH WARMEST READINGS UNDER CLOUDS ACROSS SOUTHWEST FA. SURFACE LOW SHIFTS SOUTH OF FA ON WEDNESDAY BUT WEAK OCCLUDED FRONT REMAINS IN THE VICINITY. FRONT WILL NOT PROVIDE MUCH LIFT AS UPPER SUPPORT IS LACKING WITH UPPER LOW STILL WELL OFF TO THE NORTHWEST. NAM SHOWING SOME CAPE...SO ALONG WITH WEAK FRONT STILL SEE A NEED FOR SLIGHT CHANCE POPS. EXPECTING CLOUDS TO DIMINISH SOME AS SURFACE LOW EXITS...SO MAV/MET TEMPERATURES IN THE LOWER 70S LOOK GOOD. NOT MUCH CHANGES INTO THURSDAY NIGHT...SO KEPT SLIGHT CHANCE POPS. A STRONGER WAVE MOVES INTO KENTUCKY ON FRIDAY AND THUS BRINGS A LITTLE BETTER CHANCE OF RAIN TO THE FA THEN. WEEKEND CHANCES FOR RAIN REMAIN UNCERTAIN AS POSITION OF SURFACE LOW BY SATURDAY MORNING IS A TOUGH CALL. WILL KEEP DRY FORECAST TO AVOID FLIP FLOP BUT SATURDAY WILL HAVE TO BE WATCHED FOR ADDITION OF RAIN. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && CS
Hazardous weather outlook, Apr 18, 11:45 PM EDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1145 PM EDT TUE APR 18 2006 INZ021-028>031-035>049-051>057-060>065-067>072-191000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 1045 PM CDT TUE APR 18 2006 /1145 PM EDT TUE APR 18 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE TONIGHT AFTER MIDNIGHT SOUTH OF A LAFAYETTE TO INDIANAPOLIS TO GREENSBURG LINE. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL. LOWLAND FLOODING WILL CONTINUE TO BE POSSIBLE ALONG SOME AREA RIVERS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY FROM WEDNESDAY THROUGH FRIDAY. SEVERE THUNDERSTORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 12:49 AM EDT | Severe Thunderstorm Warning | IND | Knox | 56 min |
| Apr 19, 1:34 AM EDT | Severe Thunderstorm Warning | IND | Clay | 41 min |
| Apr 19, 1:42 AM EDT | Severe Thunderstorm Warning | IND | Knox | 63 min |
| Apr 19, 1:51 AM EDT | Severe Thunderstorm Warning | IND | Greene | 39 min |
| Apr 19, 2:06 AM EDT | Flash Flood Warning | IND | Knox | 114 min |
| Apr 19, 2:32 AM EDT | Severe Thunderstorm Warning | IND | Monroe | 36 min |
| Apr 19, 3:17 AM EDT | Flash Flood Warning | IND | Daviess, Martin | 118 min |
| Apr 19, 3:41 AM EDT | Severe Thunderstorm Warning | IND | Knox | 33 min |
| Apr 19, 3:51 AM EDT | Flash Flood Warning | IND | Knox | 84 min |
| Apr 19, 5:10 AM EDT | Flash Flood Warning | IND | Daviess | 2 hr |
| Apr 19, 5:13 AM EDT | Flash Flood Warning | IND | Martin | 3 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.